It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-18-2008, 02:57 PM   #1
Senior Member
(female)
 
Join Date: Jan 2007
Location: Huntsville, AL
Posts: 191
olliedoll HB User
Unhappy Glucophage making me sick!

Two weeks I went to the doctor and learned my insulin levels were double what they should be. The doctor put me on 1500mg of Glucophage. I have slowly worked up to the max dose but its making me very sick. I'm vomiting, have diarrhea, bloating, and gas. I had to leave work early today because I felt so bad. The doctor had me taking all three tablets at night with dinner. I called them today and they said I could take it throughout the day to see if this helps. Has anyone else had this problem with the medication? I could use some encouraginng words.

 
Old 08-19-2008, 04:19 AM   #2
Junior Member
(female)
 
Join Date: Aug 2006
Posts: 43
Mary Mae HB User
Re: Glucophage making me sick!

Hi --- I take gluophage (Metformin) --- 2000 mg. I take it twice a day(1000 each time). When I first started taking it, it gave my stomach fits!!!! SO, I started taking it in the middle of my mills. This worked for me.

When are you taking yours? If you are not taking it mid meal ---- try that and see if it helps. If not, you definetly need to make your dr. understand the problems you are having. Since you were taking the whole 1500, that could have been the problem also.

This may not be the answer for you but it worked for me. It may also be a matter of time. You may just need to keep taking it till your body gets used to it.

Please let me know how you are feeling.

Mary

 
Sponsors Lightbulb
   
Old 08-19-2008, 11:50 AM   #3
Newbie
(female)
 
Join Date: Aug 2008
Location: FL
Posts: 8
Katie85 HB User
Re: Glucophage making me sick!

My doc put me on 2000mg a day and it also made me very sick. Abd pain, diarrhea, nausea. I eventually had to stop taking it, but my doctor wants me to start it again, she brings it up everytime I see her. I also tried Byetta for a while, two injections a day, but I stopped that as well because I was having problems with my sugar getting too low.

Ask about fortamet, I've heard it's not so harsh on your stomach. Good luck!

 
Old 08-20-2008, 07:50 PM   #4
Newbie
(female)
 
Join Date: Aug 2008
Location: green bay, wisconsin
Posts: 5
ajd77 HB User
Re: Glucophage making me sick!

I started on metformin for type two diabetes and it made me sicker than I have ever been in my life. Not only did it tear my digestive system up, I had hives and still have the feeling of aching and headache. After several blood tests and visits to the ER and the doctor, he did inform me that all of my problems were indeed from the metformin. It is like poison. The doctor started me on glipizide, I pray that this will work and I will start feeling better.

 
Old 08-20-2008, 09:11 PM   #5
Senior Member
(female)
 
Join Date: Apr 2007
Location: USA
Posts: 295
uma_anne HB User
Re: Glucophage making me sick!

Hi everyone. A few months ago I started on a brand of metformin my dr. prescribed called Glumetza. This brand is supposed to result in minimal side effects b/c it's metabolized differently than generic metformin/glucophage.

I've always had a very senstive tummy, and luckily the Glumetza did not make me sick. I was gassy for the first few days but that subsided.

The catch to the Glumetza is that it is more expensive than generic metformin. But I personally feel it's worth spending more to avoid nasty side effects.

 
Old 08-21-2008, 03:30 PM   #6
Senior Member
(female)
 
Join Date: Jan 2007
Location: Huntsville, AL
Posts: 191
olliedoll HB User
Re: Glucophage making me sick!

Since Monday I have been taking one metformin at each meal. It seemed to working okay until today. I've had diarrhea all day and I'm really worried that I'm dehydrated since I've had so much vomiting and diarrhea. I want to give this medicine a chance. I've been on it for two weeks. When can I expect the side effects to get better?

 
Old 08-21-2008, 03:51 PM   #7
Veteran
(male)
 
Join Date: Mar 2008
Location: Canada
Posts: 385
itotito HB User
Re: Glucophage making me sick!

Quote:
Originally Posted by uma_anne View Post
Hi everyone. A few months ago I started on a brand of metformin my dr. prescribed called Glumetza. This brand is supposed to result in minimal side effects b/c it's metabolized differently than generic metformin/glucophage.

I've always had a very senstive tummy, and luckily the Glumetza did not make me sick. I was gassy for the first few days but that subsided.

The catch to the Glumetza is that it is more expensive than generic metformin. But I personally feel it's worth spending more to avoid nasty side effects.
Hi Uma_anne

How often do you take it daily ? Are you on the extended release version ?

 
Old 08-22-2008, 08:12 PM   #8
Senior Member
(female)
 
Join Date: Apr 2007
Location: USA
Posts: 295
uma_anne HB User
Re: Glucophage making me sick!

Hi - so far I take two pills at bedtime (1000mg) and yup, it's extended release I believe.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Glucophage! dede2fun2003 Diabetes 3 04-26-2008 11:51 AM
Glucophage Namibia Polycystic Ovary Syndrome (PCOS) 8 10-22-2007 09:07 AM
Metformin vs Glucophage XR smpflorida Polycystic Ovary Syndrome (PCOS) 3 02-05-2006 04:46 PM
anyone with pcos on clomid or glucophage? nastabasta Polycystic Ovary Syndrome (PCOS) 15 03-18-2005 12:02 PM
Glucophage Is Not Controlling My Diabetes. Lorie Ann Diabetes 26 01-08-2004 06:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Actos
Amaryl
Avandia
Glipizide Glucophage
  Humalog
Lantus
Metformin
Novolog
Potassium




TOP THANKED CONTRIBUTORS



Cora1003 (68), SamQKitty (60), JJ (34), Azurah (17), 92261 (12), rosier (7), Machaon (5), sunshine12 (5), Laura789 (5), ladybud (5)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!